Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest dosage for Crocin syrup to treat fever in a child

Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3618 Questions

default
Posted on Wed, 16 May 2018 in Child Health
Question: My 2 year and 7months girl child is suffering from Fever (102 degree). Her weight is around 16kg. she had vomiting once at around 5:35PM. She is also feeling a bit down in terms of energy.
I have Crocin syrup for children. Please suggest dosage.
Also please suggest further course of action.
Thanks
doctor
Answered by Dr. Diptanshu Das 1 hour later
Brief Answer:
Dose mentioned

Detailed Answer:
Thanks for asking on Healthcaremagic.

The dose for Crocin 250mg/5ml is 5 ml per dose to be given as per requirement. Be sure to give her ORS (Oral rehydration solution) to replenish the lost fluids and salts. You may give some antiemetic like Ondansetron.

Wait and watch. It is likely to last for 2-5 days.

Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Diptanshu Das 8 minutes later
What's the meaning of " as per requirement"? At what interval I should give Crocin. I have Crocin 120mg/5ml. She is also not interested to take any foods/ milk.
doctor
Answered by Dr. Diptanshu Das 1 hour later
Brief Answer:
Dose mentioned

Detailed Answer:
Thanks for writing back. She needs to be given 10 ml of Croccin 120 mg / 5 ml if the temperature is greater than 100°F. The dose can be given every four to six hours if necessary but not routinely (only to be given if temperature is raised).

I understand that she is not interested in taking feeds. Do not force feed her but try to give her something.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Diptanshu Das 5 hours later
Her temperature is 102.5 degree right now and I gave her 10ml. I think, she might be suffering due to cold. The weather has been changed in XXXXXXX and cold has been increased too.
Is there any other suggestions would you like to give.
doctor
Answered by Dr. Diptanshu Das 24 minutes later
Brief Answer:
Use tepid sponging

Detailed Answer:
Most often such symptoms including croup are due to viral infections. Irrespective of treatment it usually spontaneously resolves in 5-7 days. Such infections are usually associated with an allergic component and giving Montair LC Kid (Monteleukast + Levocetirizine, prescription medicine) should help. Cetirizine is an over the counter alternative that can also be given instead.

If your child is otherwise active and playful, I would not be concerned. If not, it would be a good idea to visit a doctor and to get the child evaluated. If the respiratory rate is greater than or equal to 40 breaths/min you would need to take her to a doctor for the possibility of underlying pneumonia. If the rate is lesser, you need not worry.

You need to give steam inhalation to your child. It helps in reducing the congestion and thereby the cough. The water vapor will be in the air and automatically the child will breathe it in. Water vapor will reach deep inside and would help in diluting the cough and thus would provide relief.

Give Crocin or paracetamol to bring down the temperature. Also, give tepid sponging. Personal hygiene is important.

Please be patient. It may take a few more days before recovery occurs.

Let me know if I could help further.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Ondansetron

doctor1 MD

Hello
My mom has lung cancer and she is 46 years old.
Here's her medical history:
Left breast cancer (03.11.09); T1c(1-2cm) N0 (0/4nodes) Grade II IDC ER+/PR=HER2 (2+on IHC). She completed 6 cycles of adjuvant FAC chemotherapy followed by 60Gy/30fr adjuvant RT completed 05.0810. She was also started on Tamoxifen.
She developed rectal bleeding in February 2010. Colonoscopy in July 2010 showed a stenosing tumour extending from 10-18cm from the anal verge. Biopsy revealed a moderately differentiated adenocarcinoma and pelvic MRI suggested this to be a T3N2 lesion. She was started on Oxaliplatin, capecitabine , bevacizumab. She was admitted in the hospital due to complains of weakness, hypotension and bloody diarrhoea. After it was treated she underwent surgery and palliative colostomy without resection of the colonic primary because it was very adherent to the intra abdominal structures and the surgeon did not want to risk major exploration and dissection in the presence of peritonitis secondary to a colonic perforation. After post operative recovery she had been suffering from peripheral neuropathy and still is. However, she has found relief with TENS.
PET/CT scan showed bilateral pleural based metastatic lesions and a possible left lower lung parenchymal deposit also. the primary lesion did not show increased FDG uptake, possibly secondary to having its blood supply cut off by the surgeon. She was also diagnosed with multiple filling defects in the right lung on CTPA and received therapeutic low molecular weight heparin. She has a clot in her lung vessel for which she gets clexane injections everyday. She had pleural effusions aspirated three times since the start of May 2011, from the right and left side. She got a Groshong central venous catheter and started her chemotherapy (Ondansetron, dexamethasone, atropine, irinotecan). She completed 1 cycle of her chemotherapy. The chemotherapy was discontinued because of a severe infection due to the Groshong line. She was started on antibiotics but the catheter was ultimately removed. After the infection settled and she recovered a little of her strength, she was misdiagnosed with passive pneumonia and was given Tazocin. It was just recently diagnosed as loculated pleural effusion. She also has a collapsed lower right lobe. She had the effusions aspirated 3 times, one time every day.The lobe has shown improvement. She is now complaining of chest pain, pressure on the chest and extreme shortness of breath. She has been on oxygen for about a week now and finds it difficult and tiring to breath without the oxygen mask. The lung saturation however is within acceptable parameters so i dont understand why she finds it difficult to breath without the oxygen. It has gotten so bad that she's unable to talk properly and can hardly complete a sentence without taking breaks. Yesterday night her chest pain got so bad they had to give her morphine which took quite a lot of time to wear off and she felt extremely lethargic. She is complaining of palpitations and says her heart skips beats(for which she was given Metoprolol Tartrate) but no significant improvement is noted. But the doctor says her heart is doing fine, so im really confused. She also feels a tingling sensation around her lips, head and limbs quite frequently and keeps getting these tiny jolts every now and then. What do you suggest we do about that? Overall, she feels extremely weak and is drowsy and lethargic most of the times and im getting really worried because she is showing no signs of improvement. Should she start getting her chemotherapy even though she's really weak? and can you please tell me what to do about her breathing and lethargy?

doctor1 MD

I was admitted to the hospital on the 14th of this month for Nausea, vomiting, and diarrhea, they administered 5 bags of fluid through an IV gave me a prescription for 8mg of Zofran. I've taken all the meds and still manage to vomit while the meds are in my system. I am still sick on my stomach to this day, and I am 6 days late on my period. A little concerned on what I should do, have taken 3 tests all negative. Please help me.

doctor1 MD

I have been sick for about two weeks it started with nausea and loss of appetite headaches for about a week then one night I had an onset of sever vomiting some diarrhea and sever stomach cramps I could barely walk. I could not hold down anything and after about 17 hours I went to the DR. they gave me some kind of shot in my butt to help the vomiting and put me on Zofran. This has helped me keep down some liquids and very small amounts of select foods. I still have no appetite, I have to force myself to eat, and often through up after words. When the Zofran wears off I feel worse and get stomach cramps. What is going on???

doctor1 MD

Hello. I have 9 yr old with no chronic/significant medical problems. He was nauseous earlier this evening. He began vomiting about 2 hours ago. He has vomited 3 times, approx. 1L. Each time, the emesis smells & looks like diarrhea; very thin, watery & brown. I m an RN & in my 11 yrs of experience I have NEVER seen or smelled such foul vomit. He is not complaining of abd pain (some superpubic tenderness), intermittent nausea. Afebrile. No diarrhea. Regular BM this morning. I ve given him 5mg zofran liquid, however, he s still vomiting. Any suggestions? (Im using my phone to type this, please give me some time to reply. Thanks)

doctor1 MD

Hi mam my cousin took avil tablet 25 mg 2 times one in her 6th week of pregnancy & another in 9th week of pregnancy for itching without consulting is there a problem now she is going for NT scan after 2 weeks She took liquid paraffin & magnesium...

doctor1 MD

Hi Doctor, My daughter is approx. 1 year old. We are planning a trip with her this month. Would like to know the medicines which we should keep for her as this would be her first trip so we are not sure how she will behave. We want to know the...